MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 111 ANALYZER; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 111 ANALYZER; CLINICAL CHEMISTRY ANALYZER
Model Number C111
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer noted that the sample tube gel was inconsistent.
 
Event or Problem Description
The initial reporter stated they received discrepant results for three patient samples tested with crep2 creatinine plus ver.2 on a cobas c 111.The first patient sample initially resulted in a creatinine value of 1.66 mg/dl and repeated as 1.30 mg/dl.The 1.30 mg/dl value was reported outside of the laboratory to the patient.The patient was then tested in another laboratory and the creatinine result there was 0.69 mg/dl, so the patient complained about the result reported at the customer laboratory.The original sample was repeated two times on (b)(6) 2022, resulting in values of 0.68 mg/dl and 2.71 mg/dl.The second patient sample initially resulted in a creatinine value of 1.09 mg/dl and this value was reported outside of the laboratory to the patient.Due to the discrepancy with the first sample, the customer decided to repeat this sample.The sample was repeated twice on (b)(6) 2022, resulting in values of 0.83 mg/dl and 3.28 mg/dl.The third patient sample initially resulted in a creatinine value of 2.05 mg/dl and repeated as 1.20 mg/dl.The 1.20 mg/dl value was reported outside of the laboratory to the patient.Due to the discrepancy with the first sample, the customer decided to repeat this sample.The sample was repeated twice on (b)(6) 2022, resulting in values of 0.92 mg/dl and 3.26 mg/dl.The creatinine reagent lot number was 67082301, with an expiration date of 30-jun-2023.
 
Additional Manufacturer Narrative
The provided calibration data was within acceptable limits.Quality control recovery was acceptable.A reagent issue is not likely.The engineer noticed that the clotting time for the customer's serum tubes was insufficient.The investigation determined the issue is consistent with incorrect pre-analytic sample handling.

Brand Name
COBAS C 111 ANALYZER
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
na
rotkreuz 6343
SZ   6343
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15927929
Report Number1823260-2022-03910
Device Sequence Number6563302
Product Code JJE
UDI-Device Identifier04015630926862
UDI-Public04015630926862
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K063744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC111
Device Catalogue Number04528778001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight64 KG